MAUDE Adverse Event Report: CORDIS US CORP ANGIOGUARD RX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE

CORDIS US CORP ANGIOGUARD RX; TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Catalog Number 501814RMC
Medical Device Problem Codes Stretched (1601); Unraveled Material (1664)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, the physician while prepping the device could not load the filter of a 5mm angioguard rx embolic protection device.The device was not used in the patient.Another angioguard was used and the filter successfully loaded.There was no reported patient injury.The device was stored as per labeling and was opened in sterile field.There were no visible signs of device or package damage prior to use.Upon opening the package, the deployment sheath tip was not fully seated in the filter basket introducer and was manually inserted.No difficulty was encountered while flushing the filter introducer and deployment sheath.The torque device was locked onto the guidewire, and the capture sheath coil dispenser was flushed according to the instructions for use (ifu).The anti-migration clip located closest to the filter introducer was not applicable in this case.While docking the filter basket into the deployment sheath, some difficulty was encountered.It is noted that when properly docked, approximately half of the filter basket remains visible out of the end of the deployment sheath.The non-sterile ¿5mm basket, medium support, angioguard rx for us carotid¿ was received inside a clear plastic bag containing the delivery sheath with the ecgw system inserted.Other components were not returned.Visual evaluation revealed the filter over-docked and stuck inside the delivery sheath, a kink in the guidewire on the proximal section, partial peeling of the delivery sheath, and a kinked and unraveled distal tip of the ecgw system.Functional analysis confirmed the filter was unable to deploy due to being stuck inside the sheath.No additional damages were observed, and dimensional analysis was not performed beyond ruler measurements to preserve device condition.The evaluation did not provide evidence that the observed anomalies were related to manufacturing or design processes.The reported malfunction ¿delivery system ¿ loading (docking) difficulty¿ could not be substantiated because the filter basket introducer associated with the event was not returned.The malfunctions ¿distal tip (ecgw) ¿ unraveled/stretched¿ and ¿delivery system ¿ deployment difficulty ¿ unable¿ were discovered during the product evaluation.The exact cause of the event cannot be determined.Information for safety is provided in the product¿s labeling with the intent of making the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿do not use the device if there are abnormalities in the sterile barrier (e.G.Broken seal, torn or breached barrier) or product.¿ and ¿caution: the deployment and capture sheaths are delicate instruments and should be handled carefully.Prior to use, and when possible during the procedure, inspect the deployment sheath, capture sheath, and capture sheath rx port region (approximately 30 cm from the distal tip) for bends, kinks, or other damage.Do not use defective equipment.¿ and ¿guidewires are delicate instruments and should be handled carefully.Prior to use, and when possible, during the procedure, inspect the guidewire carefully for coil separation, bends, kinks, or damage of the filter basket assembly.¿ the decision to discontinue use of the device aligns with the device labeling.Based on the available information and product analysis, there is no evidence to suggest the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.
 
Event or Problem Description
As reported, the physician while prepping the device could not load the filter of a 5mm angioguard rx embolic protection device.The device was not used in the patient.Another angioguard was used and the filter successfully loaded.There was no reported patient injury.The device was stored as per labeling and was opened in sterile field.There were no visible signs of device or package damage prior to use.Upon opening the package, the deployment sheath tip was not fully seated in the filter basket introducer and was manually inserted.No difficulty was encountered while flushing the filter introducer and deployment sheath.The torque device was locked onto the guidewire, and the capture sheath coil dispenser was flushed according to the instructions for use (ifu).The anti-migration clip located closest to the filter introducer was not applicable in this case.While docking the filter basket into the deployment sheath, some difficulty was encountered.It is noted that when properly docked, approximately half of the filter basket remains visible out of the end of the deployment sheath.The device was returned for evaluation.

Brand Name
ANGIOGUARD RX
Common Device Name
TEMPORARY CAROTID CATHETER FOR EMBOLIC CAPTURE
Manufacturer (Section D)
CORDIS US CORP
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
340 lake hazeltine drive
chaska, minnesota 55318
7863138372
MDR Report Key23102225
Report Number1016427-2025-00079
Device Sequence Number8686091
Product Code NTE
UDI-Device Identifier10705032054805
UDI-Public(01)10705032054805(17)260831(10)35271836
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K062531
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number501814RMC
Device Lot Number35271836
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2025
Initial Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age79 YR
Patient SexMale